Hail, Pueblo
- When
- June 27, 7:00 PM MST to 7:05 PM MST
- Where
- Pueblo County, 25.68 mi ESE of Cedarwood
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.850, -104.160
A severe thunderstorm generated hail up to the size of ping-pong balls southeast of Pueblo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A severe thunderstorm generated hail up to the size of ping-pong balls southeast of Pueblo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 27, 2:43 PM MST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 343 PM MDT MON JUN 27 2011 .SHORT TERM... (TONIGHT AND TUESDAY) ...STRONG TO SEVERE THUNDERSTORM POTENTIAL SOUTHERN AREAS THIS EVENING... ...RED FLAG CONDITIONS FOR MOUNTAINS...VALLEYS AND SOUTHERN I-25 CORRIDOR AGAIN TUESDAY... POST FRONTAL AIRMASS HAS BROUGHT HIGHER DEW POINTS AND A COOLER AIR MASS TO EASTERN PORTIONS OF THE FORECAST AREA...WHILE GUSTY SOUTHWEST WINDS HAVE RETURNED ACROSS THE SAN LUIS VALLEY WHERE RED FLAG CONDITIONS HAVE RE-DEVELOPED AS OF 19Z THIS AFTERNOON. FIRST CONCERN FOR THIS EVENING IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS EAST OF THE MOUNTAINS. DEW POINTS HAVE FALLEN OFF INTO THE 40S ACROSS THE PLAINS...WITH HIGHEST VALLEYS...UPPER 40S POOLED UP ALONG THE EASTERN SLOPES OF THE WETS...SOUTHERN SANGRES AND THE ADJACENT PLAINS. THERE IS ALSO QUITE A BIT OF CIN ACROSS THE SOUTHEAST PLAINS...AND NO APPARENT SHORTWAVES IN WV LOOP TO HELP TRIGGER THUNDERSTORMS. HOWEVER...WITH AFTERNOON HEATING AND UPSLOPE...SHOULD SEE THE CONVECTIVE DEVELOPMENT OCCURRING ACROSS THE SOUTHERN SANGRES AS OF 20Z...SPREAD EASTWARD ACROSS THE ADJACENT PLAINS THROUGH THE EVENING. HAVE CUT BACK POPS SOME FARTHER EAST WHERE DEW POINTS HAVE FALLEN BACK INTO THE LOWER 40S...AND CAP IS STRONGER. HRRR HAS BEEN OSCILLATING EACH RUN IN DEVELOPING THUNDERSTORMS ACROSS EITHER THE SOUTHERN SANGRES...OR FREMONT COUNTY...WHICH THEN DROPS TO THE SOUTHEAST ACROSS THE PLAINS. HUNCH IS THE SANGRES WILL BE THE FAVORED INITIATION AREA JUDGING FROM CU FIELD ON SATELLITE. AS THUNDERSTORMS MOVE OFF THE MOUNTAINS...THEY WILL ENCOUNTER AROUND 1000 J/KG OF CAPE...AND SUFFICIENT SHEAR FOR SUPERCELL STRUCTURES. WITH HIGH LCLS...THINK MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. WILL MAINTAIN SEVERE WORDING ACROSS THE SOUTHERN I-25 CORRIDOR SOUTH OF COLORADO CITY...AS WELL AS THE NORTHERN SLOPES OF THE RATON RIDGE IN LAS ANIMAS COUNTY. THERE COULD ALSO BE SOME SUFFICIENT CAPE ACROSS PORTIONS OF FREMONT...CUSTER AND PUEBLO COUNTY FOR AN ISOLATED STRONG THUNDERSTORM. HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS THESE REGIONS. WITH LOSS OF HEATING...THUNDERSTORMS STRENGTH SHOULD DIMINISH QUICKLY. HAVE MAINTAINED SOME ISOLATED POPS ACROSS THE SOUTHEAST PLAINS OVERNIGHT WHERE LOW LEVEL JET OVERRIDES FRONTAL BOUNDARY GENERATING ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. QUESTION FOR TOMORROW WILL BE HOW FAR EAST DRY LINE RETREATS AS UPPER RIDGE AXIS BUILDS AND SOUTHWEST FLOW INCREASES ACROSS WESTERN PORTIONS OF THE AREA. THERE IS ALSO SUFFICIENT MID AND HIGH LEVEL MOISTURE STREAMING UP FROM THE SOUTH FOR SOME ISOLATED TO WIDELY SCATTERED DRY LIGHTNING...ESPECIALLY FOR THE SOUTHEAST MOUNTAINS AND SOUTHERN I-25 CORRIDOR. MODELS ARE WAVERING IN HOW FAR EAST DRY LINE WILL RETREAT...WITH NAM KEEPING 40S TO LOWER 50 DEW POINTS TO THE NORTH AND EAST OF AN AXIS RUNNING FROM MONUMENT TO COLORADO CITY TO KIM. HIGHEST CAPES WILL BE ACROSS KIOWA COUNTY AND NORTHEAST EL PASO COUNTY...THOUGH THERE IS ALSO SOME CIN TO OVERCOME IN THIS REGION...AND NO APPARENT SHORTWAVES TO HELP INITIATE CONVECTION. WILL HOLD OFF ON INTRODUCING SEVERE TSRA IN GRIDS FOR TOMORROW AFTERNOON AND LET LATER SHIFTS GET A LOOK AT SOME MORE MODEL RUNS BEFORE HONING DOWN THE AREA. THINK THAT CONVECTION WILL BE FAIRLY ISOLATED TOMORROW...BUT ENOUGH TO WARRANT DRY LIGHTNING INCLUSION IN THE RED FLAG WARNING...PARTICULARLY FOR THE SOUTHERN SANGRES AND SRN I-25 CORRIDOR. MEANWHILE...GUSTY SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE MOUNTAINS AND VALLEYS. WILL BE HOISTING ANOTHER RED FLAG WARNING FOR TUESDAY AFTERNOON AND EVENING FOR ALL AREAS WITH CRITICAL FUELS...WHICH INCLUDES THE SANGRES AND WET MOUNTAINS...WET MOUNTAIN VALLEY...FREMONT COUNTY...CHAFFEE AND LAKE COUNTY...AND THE SAN LUIS VALLEY...AND THE SOUTHERN I-25 CORRIDOR AND NORTHERN SLOPES OF THE RATON RIDGE INCLUDING HUERFANO AND LAS ANIMAS COUNTIES. WINDS LOOK A LITTLE LIGHT AND RHS ON THE MARGINAL SIDE ACROSS TELLER COUNTY...SO WILL NOT BE INCLUDING THEM AT THIS POINT. IF MODELS CONTINUE TO TREND TOWARDS THE DRIER GFS SOLUTION...THEN LATER SHIFTS MAY NEED TO EXPAND THE RED FLAG WARNING. -KT .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...MAIN LONG TERM CONCERNS INCLUDE HOT TEMPERATURES AND THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS THROUGH THE END OF THE WORK WEEK... TUESDAY NIGHT-WEDNESDAY...INCREASING SOUTHWEST FLOW PROGGED ACROSS THE STATE AS POTENT EASTERN PACIFIC SYSTEM MOVING ONSHORE ACROSS THE WEST COAST CONTINUES INTO THE GREAT BASIN REGION THROUGH THE DAY WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA EARLY TUESDAY EVENING WHICH WILL DIMINISH WITH THE LOSS OF HEATING. VERY WARM AIR ALOFT (18C TO 20C AT H7) CONTINUES TO BE PROGGED ACROSS THE AREA ON WEDNESDAY...AND WITH THE INCREASING DOWNSLOPE FLOW...SHOULD SEE NEAR RECORD HIGHS ACROSS THE AREA WITH MID 90S TO THE MID 100S ACROSS THE PLAINS AND 60S TO MID 80S ACROSS THE HIGHER TERRAIN. CURRENT RECORDS ARE 93F AT ALS...99F AT COS AND 108F AT PUB...ALL SET IN 1990. LATEST MODELS AT TAD SLOWER WITH BRINGING WEAKENING WAVE ACROSS THE GREAT BASIN...THOUGH DO CONTINUE TO INDICATE SOME INCREASE IN MID AND UPPER LEVEL MOISTURE ACROSS WESTERN COLORADO THROUGH LATE WEDNESDAY AFTERNOON. THIS WOULD SUPPORT THE POTENTIAL FOR DRY LIGHTNING WITH HIGH BASED CONVECTION ACROSS THE HIGHER TERRAIN...WITH THE BEST POTENTIAL COVERAGE ACROSS THE CENTRAL MTS. WITH THIS IN MIND...AND DEVELOPING GUSTY SOUTHWEST WINDS AND CONTINUED DRY CONDITIONS...HAVE ISSUED A FIRE WEATHER WATCH FOR ZONES 220...222...224 AND 225. WEDNESDAY NIGHT-THURSDAY...SOUTHWEST FLOW CONTINUES TO INCREASE ACROSS THE STATE AS GREAT BASIN SYSTEM CONTINUES TO WEAKEN AS IT LIFTS OUT ACROSS THE NORTHERN ROCKIES THROUGH THURSDAY AFTERNOON. MODEL SOUNDINGS INDICATING DEEP MIXING WITH GUSTY SOUTHWEST EXPECTED ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO THURSDAY LEADING TO THE POTENTIAL FOR EXTREME FIRE WEATHER CONDITIONS. HAVE KEPT ISOLATED POPS ACROSS THE AREA WITH CONTINUED HIGH BASED CONVECTION POSSIBLE WITH TRAILING EDGE OF PASSING WAVE. WILL CONTINUE TO SEE HOT TEMPERATURES WITH HIGHS SURPASSING THE CENTURY MARK ACROSS THE FAR SOUTHEAST PLAINS. FRIDAY-MONDAY...PASSING WAVE SENDS A WEAK COLD FRONT ACROSS THE EASTERN PLAINS FRIDAY MORNING WITH DEVELOPING UPSLOPE FLOW LEADING THE THE POTENTIAL FOR SOME CONVECTION ACROSS THE EASTERN MTS AND PLAINS. WEAK FLOW ALOFT THEN PROGGED ACROSS THE STATE AS UPPER HIGH PRESSURE ACROSS THE SOUTHERN HIGH PLAINS BUILDS NORTH AND WEST ACROSS THE DESERT SOUTHWEST AND CENTRAL ROCKIES THROUGH THE HOLIDAY WEEKEND. THIS PATTERN WOULD KEEP TEMPERATURES ABOVE SEASONAL AVERAGES WITH WITH THE POTENTIAL FOR DIURNAL HIGH BASED CONVECTION THROUGH THE PERIOD AS BEST MOISTURE REMAINS WELL TO THE SOUTH ACROSS OLD MEXICO. -MW && .AVIATION... VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR KCOS AND KPUB...THOUGH AT THIS POINT...COVERAGE LOOKS TOO LIMITED TO WARRANT INCLUSION IN TAF SITE. WILL KEEP VCTS IN THE KCOS TAF SITE FOR NOW. VFR TO MVFR CIGS WILL BE POSSIBLE WITH THUNDERSTORMS...ESPECIALLY ACROSS THE SRN I-25 CORRIDOR SOUTH OF PUB. THERE IS SOME UNCERTAINTY ON RE-DEVELOPMENT OF STRATUS ACROSS THE PLAINS TONIGHT. LOW LEVEL WINDS WILL STAY LIGHT EAST TO SOUTHEAST WHICH COULD CAUSE SOME PATCHY STRATUS TO DEVELOP ALONG THE SOUTHERN SLOPES OF THE PALMER DIVIDE. MODELS ARE NOT INDICATING THIS POTENTIAL...SO HAVE A SCT MVFR GROUP IN BOTH KCOS AND KPUB TAF SITES AFTER 10Z. THIS WILL NEED TO BE MONITORED CLOSELY. FOR TOMORROW...VFR CONDITIONS ARE EXPECTED FOR ALL THREE TAF SITES. GUSTY SOUTHWEST WINDS WILL RETURN TO THE KALS TAF SITE BY 18Z. -KT && .FIRE WEATHER... RED FLAG CONDITIONS HAVE DEVELOPED ACROSS THE SAN LUIS VALLEY THIS AFTERNOON AND ARE EXPECTED TO CONTINUE THROUGH 02Z...WHERE GUSTY WINDS AND LOW HUMIDITY VALUES WILL ALLOW FOR RAPID RATES OF FIRE SPREAD WITH ANY FIRE STARTS. TOMORROW...GUSTY WINDS AND LOW HUMIDITIES WILL SPREAD BACK ACROSS THE MOUNTAINS AND VALLEYS...AND SOUTHERN I-25 CORRIDOR WHERE FUELS ARE CRITICAL. ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA...WITH THE GREATEST COVERAGE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND SOUTHERN I-25 CORRIDOR. LIGHTNING...ERRATIC GUSTY WINDS WILL BE POSSIBLE WITH THUNDERSTORMS...WITH LITTLE OR NO RAINFALL. -KT RED FLAG CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN PORTIONS OF AREA ON WEDNESDAY AND ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO ON THURSDAY AS STRONG WINDS ARE EXPECTED AHEAD OF A POTENT WEATHER SYSTEM MOVING INTO GREAT BASIN WEDNESDAY AND ACROSS THE ROCKIES ON THURSDAY. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 9 PM MDT TUESDAY FOR COZ220-222- 224-225-229-230-233. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR COZ220-222-224-225-229-230-233. RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224. && 31/23
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1121 AM MDT MON JUN 27 2011 COZ058>089-093>099-281730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1121 AM MDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS THIS AFTERNOON AND WILL SPREAD EASTWARD ACROSS THE I-25 CORRIDOR AND ADJACENT PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN INTERSTATE 25 CORRIDOR...SOUTH OF COLORADO CITY...AS WELL AS THE NORTHERN SLOPES OF THE RATON RIDGE. THIS INCLUDES HUERFANO AND LAS ANIMAS COUNTIES. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS UP TO 60 MPH. TO THE NORTH AND EAST OF THIS AREA...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL. GUSTY WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITY VALUES WILL SPREAD IN ACROSS THE SAN LUIS VALLEY THIS AFTERNOON AND EARLY EVENING. THIS WILL PRODUCE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD SHOULD A FIRE START IN THIS REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COUPLE OF STRONG TO SEVERE STORMS MAY DEVELOP TUESDAY AFTERNOON OR EARLY EVENING OVER THE PLAINS. THE GREATEST RISK FOR SEVERE WEATHER WILL BE FOR NORTHERN EL PASO AND KIOWA COUNTIES. THE MAIN THREATS WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. WEDNESDAY AND THURSDAY...THUNDERSTORMS WILL BE MOST LIKELY OVER THE CENTRAL MOUNTAINS...WHERE LOCALLY HEAVY RAINS AND STRONG WINDS WILL BE POSSIBLE. MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL BE POSSIBLE LATE IN THE WEEK AND THROUGH THE WEEKEND. FIRE DANGER WILL AGAIN BE HIGH WEDNESDAY AND THURSDAY...ESPECIALLY OVER THE PLAINS AND THE SAN LUIS VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING FOR THE EAST FACING SLOPES OF THE SOUTHERN MOUNTAINS...THE ADJACENT I-25 CORRIDOR REGION...AND ALONG THE COLORADO AND NEW MEXICO BORDER. 31/23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 352 PM MDT MON JUN 27 2011 COZ088-094-272230- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 352 PM MDT MON JUN 27 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOEHNE...OR 10 MILES NORTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MODEL. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL IMPACT TRAVELERS ON U.S. HIGHWAY 160 EAST OF TRINIDAD. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 635 PM MDT MON JUN 27 2011 COZ086>088-093-094-280145- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 635 PM MDT MON JUN 27 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTH OF WALSENBURG...OR 26 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN OTERO COUNTY...SOUTH CENTRAL PUEBLO COUNTY...EXTREME NORTH CENTRAL LAS ANIMAS COUNTY AND NORTHEASTERN HUERFANO COUNTY. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 68 km away, was scanning. The volume nearest the first event began at 01:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327462, 327463.